- This topic is empty.
April 20, 2014 at 11:09 pm #21931skeeterParticipant
My husband is now having side effects with regards to concentrating, trouble with verbal memory,
Finding the right word, impatient, etc.. He has been on Zelboraff for over 2 years, and this recently started. I think this is known as “chemo brain”. Any one also experiencing this, and or, have any suggestions?April 20, 2014 at 11:14 pm #64171Catherine PooleKeymaster
Has your husband had recent scans to rule out brain mets? I have not heard of this side effect of zelboraf, but we have many folks here who can probably tell you if they have. I would be sure and tell the doctor about it and discuss some remedy. Maybe a lower dose or vacation from it might help?April 21, 2014 at 12:15 am #64172kylezParticipant I think it’s hard to know if it’s ‘chemo brain’, or a side effect, or something else that is specifically neurological. What you’re describing sound neurological symptoms / neurological changes.
The first thing I think of with neurological changes is brain mets, because I’ve been through that twice before, and each time there were new neurological symptoms that presaged the scans picking up new mets. The second time I called my oncologist, and he had me go straight to the ER to get diagnosed part of which was them deciding to do scans. Of course that was based on the specific symptoms I described to my oncologist on the phone.
– KyleApril 21, 2014 at 9:03 pm #64173Dick_KParticipant
I am coming up on fifty-three months on Zelboraf. Through this entire period of four plus years, I have never experienced nor do I know anyone who has reported what your husband is experiencing as Zelboraf side effects.
Catherine and Kyle both offer you some good advice. I would also ask if your husband is still active. Prior to this period, was he keeping both his mind and body active?
I wish I could offer something else, but I do urge you to be sure to contact your oncologist. I hope it does turn out that a lower dosage or holiday can eliminate.
Best of luck to you both
DickApril 29, 2014 at 2:44 am #64174dallyup4Participant
Skeeter, I have been on zelboraf for 3 yrs, I have not had those side effects from the meds.
Not to scare you tho, I did have some problems with my coordination, not being able to type, petting the sink faucet instead of the cat! It was a brain met near my motor strip. My wonderful neurosurgeon, removed the met successfully and have had no problem with motor skills since. That was 2 of 3 total brain mets we had to deal with, none for 20 mos.
Please let us know how he is doing and yes, take the advice of the others.April 29, 2014 at 5:18 am #64175odonoghue80Participant
Hi, I don’t want to pile it on, but I also was on Zelboraf for 13 months and my doctors treated me with Zelboraf while I had gamma knife and a craniatomy. Both doctors continued the Zelboraf ASAP I recovered and they were never worried about those types of side effects. I agree with Catherine, and I suggest contacting your oncologist and asking for a brain MRI.
- The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.